Model reduction by balanced truncation for systems with nuclear Hankel operators

Research output: Contribution to journalArticle

  • 6 Citations

Abstract

We prove the H-infinity error bounds for Lyapunov balanced truncation and for optimal Hankel norm approximation under the assumption that the Hankel operator is nuclear. This is an improvement of the result from Glover, Curtain, and Partington [SIAM J. Control Optim., 26(1998), pp. 863-898], where additional assumptions were made. The proof is based on convergence of the Schmidt pairs of the Hankel operator in a Sobolev space. We also give an application of this convergence theory to a numerical algorithm for model reduction by balanced truncation.
LanguageEnglish
Pages1366-1401
Number of pages36
JournalSIAM Journal on Control and Optimization (SICON)
Volume52
Issue number2
DOIs
StatusPublished - 19 Apr 2014

Fingerprint

Nuclear Operators
Balanced Truncation
Sobolev spaces
Hankel Operator
Model Reduction
Mathematical operators
Convergence Theory
Hankel
Numerical Algorithms
Sobolev Spaces
Lyapunov
Error Bounds
Infinity
Norm
Approximation

Cite this

@article{1e80cbe208354e0282d119d96075cf2b,
title = "Model reduction by balanced truncation for systems with nuclear Hankel operators",
abstract = "We prove the H-infinity error bounds for Lyapunov balanced truncation and for optimal Hankel norm approximation under the assumption that the Hankel operator is nuclear. This is an improvement of the result from Glover, Curtain, and Partington [SIAM J. Control Optim., 26(1998), pp. 863-898], where additional assumptions were made. The proof is based on convergence of the Schmidt pairs of the Hankel operator in a Sobolev space. We also give an application of this convergence theory to a numerical algorithm for model reduction by balanced truncation.",
author = "Christopher Guiver and M.R. Opmeer",
year = "2014",
month = "4",
day = "19",
doi = "10.1137/110846981",
language = "English",
volume = "52",
pages = "1366--1401",
journal = "SIAM Journal on Control and Optimization (SICON)",
issn = "0363-0129",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "2",

}

TY - JOUR

T1 - Model reduction by balanced truncation for systems with nuclear Hankel operators

AU - Guiver,Christopher

AU - Opmeer,M.R.

PY - 2014/4/19

Y1 - 2014/4/19

N2 - We prove the H-infinity error bounds for Lyapunov balanced truncation and for optimal Hankel norm approximation under the assumption that the Hankel operator is nuclear. This is an improvement of the result from Glover, Curtain, and Partington [SIAM J. Control Optim., 26(1998), pp. 863-898], where additional assumptions were made. The proof is based on convergence of the Schmidt pairs of the Hankel operator in a Sobolev space. We also give an application of this convergence theory to a numerical algorithm for model reduction by balanced truncation.

AB - We prove the H-infinity error bounds for Lyapunov balanced truncation and for optimal Hankel norm approximation under the assumption that the Hankel operator is nuclear. This is an improvement of the result from Glover, Curtain, and Partington [SIAM J. Control Optim., 26(1998), pp. 863-898], where additional assumptions were made. The proof is based on convergence of the Schmidt pairs of the Hankel operator in a Sobolev space. We also give an application of this convergence theory to a numerical algorithm for model reduction by balanced truncation.

UR - http://www.scopus.com/inward/record.url?scp=84902655301&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1137/110846981

U2 - 10.1137/110846981

DO - 10.1137/110846981

M3 - Article

VL - 52

SP - 1366

EP - 1401

JO - SIAM Journal on Control and Optimization (SICON)

T2 - SIAM Journal on Control and Optimization (SICON)

JF - SIAM Journal on Control and Optimization (SICON)

SN - 0363-0129

IS - 2

ER -